MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 lens, -12.0/+2.5/114 (sphere/cylinder/axis) into the patient's right (od) eye on (b)(6) 2020.On (b)(6) 2020 the lens was exchanged with a shorter lens due to excessive vault, elevated iop, significant reduction of irido-corneal angles (ica), angle closure, blurred vision, and headaches.The problem is resolved.Reportedly the patient is "seeing well, no more headaches.Compliant with drops." the cause of the event is reported as a patient-related factor.
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned dry in a specimen cup.There was clear surgical residue on the lens surface.Visual inspection found that the haptic was torn.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9781744
Report Number2023826-2020-00390
Device Sequence Number714518
Product Code QCB
UDI-Device Identifier00841542109321
UDI-Public00841542109321
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-TF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;